I was on Accutane for nearly 8 months instead of the standard 5 month treatment. During the last 2-3 months of treatment, I began telling my doctor about pain in my stomach. He said it wasn't a problem and would resolve when I was done taking the drug. Well, I have been off of Accutane nearly a year, and am still having digestive problems, which I've never had before. I have had PERFECT digestion my whole life until this. I am experiencing "wet" gas and a full, bloated feeling which makes me have to use the bathroom several times a day, no matter how I modify my diet. Furthermore, I am starting to see mucus in my stools. By the way, I have never consumed milk products in my diet, so the standard advice to avoid milk wouldn't change anything. I fear this drug has damaged my organs in some way, and have read that accutane/isotretinoin is associated with IBS. However, these are the only symptoms I'm having--and am hoping there might be another explanation for my symptoms. I'm scared. Is any of this reversible?
I would see a gastroenterologist so that you can get directly to what is wrong. Don't be scared, it may not even have anything to do with the Accutane, and was a coincidence that it happened while you were on it. See a Gastro doc and get to the bottom of it so you can get back to normal and have peace of mind. Take care....
Hi Michelle! Just wondering what ever came of your situation? I'm on accutane now (40mg/day; 3rd week) and am suffering the worst gas, tummy rumbles (loud!), and both constipation/ diarrhea. I'm getting scared that I've permanently damaged my intestines/gut and am trying to hear back from other people that have gone through similar things. i wish there was more information readily available/ easily referenced on it. i've found lots of stories from people, but no data. it's very frustrating. i'd love to hear if you're still dealing with your syptoms (symptoms) and if you are, what if anything has worked for you; and if you're not, how long it took for them to go away. Thanks in advance, J
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.